Ohio, 2006Tornadoes and Flash Flooding in Ohio, July 10, 2006
July 10, 2006 · NWS CLE · 6 events in 4 counties and zones
4 flash flood, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11 million
- Crop damage
- $1.3 million
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 10, 2:15 PM EST, 25 minutes earlier.
Area forecast discussion, Jul 10, 2:15 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
315 PM EDT MON JUL 10 2006
.SHORT TERM(TONIGHT THRU THURS)...
A BIT BEHIND TODAY DUE TO THE CONVECTION ACRS THE AREA. FOR RMNDR
OF THE AFTN WL NEED TO CONTINUE THE SEVERE THUNDERSTORM WATCH FOR
AREAS ALONG AND SOUTH OF THE STORMS BUT TO THE NORTH WILL BE ABLE TO
CANCEL THE NEARSHORE AND NORTHERN TIER OF COUNTIES. VIGEROUS UPPER
LOW AND ASCOCIATED VORT DROPG SE ACRS THE GRTLKS AND FUELING TSTMS
ACRS THE AREA. TSTMS ARE OCCURRING AHEAD OF THE CDFNT WHICH IS NOW
THRU TOL AND HALF OF THE LAKE. CDFNT WL CONT TO PUSH SE ACRS THE
AREA THRU THE RMNDR OF THE AFTN ALTHOUGH NAM12 SUGGESTSIT HANGS UP
JUST ACRS OUR SRN TIER OF ZONES PAST 00Z THIS EVG. WL CONTINUE THRU
THE EVG WITH LKLY POPS SE AND CHC POPS ACRS MUCH OF THE RMNDR OF THE
AREA XPC THE FAR N AND NW. AFTER MIDNIGHT NAM BRINGS IN UPPER SHORT
WV RDG AND SFC HIGH BEHIND THE EXITING WAVE. WHILE BUFKIT AND NAM12
SHOW INSTBY CONTS...BLV LACK OF FORCING WILL ALLOW FOR POPS TO BE
DROPPED. FOR TUES WILL BRING BACK SHWRS AND TSTMS FM THE SW AS
ANOTHER UPPR WAVE MOVES TWRD THE AREA DVLPG A WAVE BACK ALONG THE
FRONT STALLED IN THE VICINITY. BEST POPS WILL BE IN THE SW IN THE
LKLY CATAGORY TAPERING OFF TO CHC NE. TUESDAY NIGHT AND WED WILL BE
THE BEST CHC OF SHWRS AND TSTMS ACRS THE AREA AS THE UPPER SYSTEM
AND ASSOCIATED SFC SYSTEM MOVES ACRS THE AREA. SO WILL GO WITH CAT
POPS. WED NIGHT AND THURSDAY WL CONT WITH CHC POPS MOST AREAS AS
SYSTEM BEGINS TO PULL OUT.
&&
.LONG TERM (THURS NIGHT THRU MON)...
THURSDAY NIGHT WILL CONTINUE WITH LOW CHC POPS IN THE EAST AS THE
UPPR TROF STILL SLOWLY PULLS EAST BUT FROM FRIDAY THRU MONDAY UPPR
RDG BUILDS WHICH WILL END ANY ORGANIZED PCPN AND GIVE TEMPS A BOOST
TWRDS THE UPPER 80S AND LOWER 90S.
&&
.AVIATION(18Z-18Z)...
COLD FRONT EXTENDED FROM WESTERN LAKE ONTARIO TO
NORTHERN INDIANA WILL CONTINUE MOVING SLOWLY SOUTHEAST
AND BECOME NEARLY STATIONARY ACROSS CENTRAL OHIO. TSTMS WILL
CONT TO DEVELOP THIS AFTERNOON AND EVENING.
AFTER FROPA TAKES PLACE...RESIDUAL SC AND AC AND LOWER VSBYS
WILL DEVELOP ACROSS THE AREA OVERNIGHT. CONDS FOR TNGT LOOKS
LIKE MVFR AND POSSIBLY SOME IFR CONDS IN CLDS AND VSBYS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&
SHORT TERM...TK
LONG TERM...TK
AVIATION...BC
Hazardous weather outlook, Jul 10, 5:00 AM EST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
600 AM EDT MON JUL 10 2006
LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-111000-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
600 AM EDT MON JUL 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
CHANCE OF SEVERE THUNDERSTORMS TODAY OVER MOST OF NORTHERN OHIO AND
ALL OF NORTHWEST PENNSYLVANIA. A COLD FRONT WILL MOVE SOUTH ACROSS
LAKE ERIE LATER THIS MORNING. STRONG TO POSSIBLY SEVERE
THUNDERSTORMS COULD DEVELOP AROUND MIDDAY AS THIS FRONT MOVES
THROUGH THE AREA. THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH THE
AFTERNOON HOURS. LARGE HAIL IS THE MAIN SEVERE THREAT TODAY...
ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Local storm report, Jul 10, 12:41 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
141 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL AUSTINTOWN 41.09N 80.74W
07/10/2006 E1.00 INCH MAHONING OH TRAINED SPOTTER
&&
LEINSLocal storm report, Jul 10, 12:46 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
146 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL AUSTINTOWN 41.09N 80.74W
07/10/2006 E0.75 INCH MAHONING OH TRAINED SPOTTER
&&
LEINSLocal storm report, Jul 10, 1:15 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
215 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL AUSTINTOWN 41.09N 80.74W
07/10/2006 E1.00 INCH MAHONING OH TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND
0150 PM HAIL CORTLAND 41.33N 80.72W
07/10/2006 E0.88 INCH TRUMBULL OH DEPT OF HIGHWAYS
0155 PM HAIL BOARDMAN 41.03N 80.67W
07/10/2006 E0.75 INCH MAHONING OH TRAINED SPOTTER
0155 PM TSTM WND DMG AKRON 41.08N 81.52W
07/10/2006 SUMMIT OH LAW ENFORCEMENT
NUMEROUS TREES DOWN
0200 PM HAIL BLOOMVILLE 41.05N 83.01W
07/10/2006 E0.75 INCH SENECA OH LAW ENFORCEMENT
0205 PM HAIL 5 W LODI 41.03N 82.11W
07/10/2006 E0.75 INCH MEDINA OH TRAINED SPOTTER
0206 PM HAIL MOGADORE 41.05N 81.40W
07/10/2006 E0.75 INCH SUMMIT OH AMATEUR RADIO
&&
LEINSLocal storm report, Jul 10, 2:02 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
302 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL 5 N POLK 41.02N 82.21W
07/10/2006 E0.75 INCH ASHLAND OH LAW ENFORCEMENT
0202 PM HAIL POLAND 41.02N 80.61W
07/10/2006 E1.00 INCH MAHONING OH PUBLIC
0221 PM HAIL 8 SE RAVENNA 41.08N 81.13W
07/10/2006 E0.75 INCH PORTAGE OH TRAINED SPOTTER
0240 PM HAIL 3 N ASHLAND 40.91N 82.32W
07/10/2006 E0.75 INCH ASHLAND OH DEPT OF HIGHWAYS
0249 PM TSTM WND DMG 4 N GREEN 41.01N 81.49W
07/10/2006 SUMMIT OH FIRE DEPT/RESCUE
NUMEROUS TREE LIMBS DOWN
&&
LEINSLocal storm report, Jul 10, 2:22 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
322 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL 3 S LIMAVILLE 40.94N 81.15W
07/10/2006 E0.75 INCH STARK OH POST OFFICE
0310 PM HAIL HAYESVILLE 40.77N 82.26W
07/10/2006 E0.75 INCH ASHLAND OH TRAINED SPOTTER
&&
LEINSLocal storm report, Jul 10, 2:34 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
334 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG COCHRANTON 41.52N 80.05W
07/10/2006 CRAWFORD PA FIRE DEPT/RESCUE
NUMEROUS TREES DOWN
0316 PM HAIL ALLIANCE 40.91N 81.12W
07/10/2006 E0.75 INCH STARK OH PUBLIC
0330 PM HAIL LOUISVILLE 40.84N 81.26W
07/10/2006 E1.00 INCH STARK OH TRAINED SPOTTER
&&
LEINSTornado, Richland
- When
- July 10, 2:40 PM EST to 2:45 PM EST
- Where
- Richland County, 4 mi NE of Butler
- Rating
- F1
- Path length
- 2 mi
- Path width
- 40 yd
- Property damage
- $150,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 40.617, -82.367
A F1 tornado touched down southwest of Pleasant Hill Lake around 3:40 p.m. The tornado tracked east along Pleasant Hill Road and into southwest Ashland County. The tornado had a damage path approximately two miles long in Richland County. This damage path was intermittent and no more than fifty yards in width. A barn was leveled and a grain elevator was destroyed along Pleasant Hill Road. Numerous trees were also down.
Tornado, Ashland
- When
- July 10, 2:45 PM EST to 2:50 PM EST
- Where
- Ashland County, 2 mi SW of Perrysville
- Rating
- F1
- Path length
- 4 mi
- Path width
- 40 yd
- Property damage
- $150,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 40.633, -82.333
A F1 tornado moved out of Richland County and into Ashland County south of Perrysville. The tornado moved into Mohican State Forest and dissipated. The damage path was approximately four miles in length and no more than fifty yards in width. The damage path was intermittent. Little structural damage was observed along the damage path, but hundreds of tree were down.
Flash Flood, Knox
- When
- July 10, 3:55 PM EST to 9:30 PM EST
- Where
- Knox County, Northeast Portion
- Property damage
- $3.5 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.399, -82.421 (the zone’s center; the record gives no point)
Heavy thunderstorm rains fell on the northeastern corner of Knox County during the afternoon and early evening hours of July 10th. A spotter near the intersection of State Route 3 and College Hill Road (just south of the Ashland County line) measured a storm total of 7.5 inches. Up to 7 inches of rain was reported in the Danville area with 5.5 inches of this total falling between 3 and 5 p.m. Both the Mohican River and Jelloway Creek quickly went into flood and caused considerable damage. Runoff from the heavy rains caused the Mohican River to rise more than a foot per hour through the evening hours. Campgrounds along Wally Road were especially hard hit by flooding from the Mohican River. Dozens of mobile homes and campers were damaged or destroyed. Hundreds of campers from several campgrounds had to be evacuated from the rapidly rising waters. Several landslides along Wally Road hampered the evacuations which continued through the evening hours. Homes near Greer were also affected by flooding from the Mohican River, and State Route 514 had to closed southwest of the town. A lot of flooding also occurred in and near Jelloway after Jelloway Creek went into flood. Four families had to be evacuated from homes along State Route 205 south of Jelloway. Other evacuations occurred along Howard-Danville Road southwest of Danville. Shadley Valley Creek also went into flood prompting several evacuations along Shadley Valley Road. Bridges were washed out on College Hill Road and Pealer Mill Road. At least five roads were washed out in the northeastern corner of the county. Over two dozen roads had to be closed because of flooding. Dozens of homes in the county sustained damage from basement or nuisance flooding.
Flash Flood, Ashland
- When
- July 10, 4:00 PM EST to 9:30 PM EST
- Where
- Ashland County, South Portion
- Property damage
- $5.2 million
- Crop damage
- $750,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.846, -82.271 (the zone’s center; the record gives no point)
Heavy thunderstorm rains fell on the southern portion of Ashland County during the afternoon and early evening hours of July 10th. Rainfall rates approached 3 inches per hour at times and a spotter near the intersection of State Route 3 and College Hill Road, just south of the Ashland County line, measured a storm total of 7.5 inches. Cooperative observers at the Mohicanville Dam measured 2.8 inches of rain between 3 and 4 p.m. and a storm total of 3.41 inches. Other reports from the county included: 3.26 inches in Loudonville, 2.89 inches at Pleasant Hill Dam and 2.10 inches in the City of Ashland. Runoff from the heavy rains caused the Mohican River to rise very quickly. A four foot wall of water reportedly moved down the river forcing several people in canoes to climb into trees. Firefighters later rescued eight people from the river or trees. The river continued to rise more than a foot per hour through the evening hours. Up to 700 campers had to be evacuated from Mohican State Park, many by boat. Several campgrounds on Wally Road south of Loudonville also had to be evacuated because of flooding. These evacuations continued through 10 p.m. and were hampered by several mudslides along Wally Road. A woman had to be rescued from her home on Pleasant Hill Road. Dozens of campers and mobile homes were damaged in the State Park and campgrounds. Extensive flooding also occurred along Pine Run south and west of Loudonville. Four barns along the run were washed away and a bridge on State Route 3 was heavily damaged. An historic mill along Pine Run sustained over $100,000 in damage. County Roads 3275, 1027 and 3175 (Wally Road) were washed out in several locations. At least seven Hanover Township roads were also washed out. Total damage to roads and bridges in the county approached $1 million. Flooding was reported as far north as the City of Ashland where several streets were flooded. Over two dozen roads in the county had to be closed because of flooding including State Route 60 south of Hayesville, and State Routes 3, 39 and 97 near Loudonville. Hundreds of homes and mobile homes sustained damage, mainly from basement flooding. Crop losses in the county are also expected to be substantial as standing water delayed the wheat crop harvest.
Flash Flood, Richland
- When
- July 10, 4:09 PM EST to 9:30 PM EST
- Where
- Richland County, South Portion
- Property damage
- $600,000
- Crop damage
- $250,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.775, -82.536 (the zone’s center; the record gives no point)
Heavy thunderstorm rains fell on the southern portion of Richland County during the late afternoon and early evening hours of July 10th. Rainfall rates with the stronger storms approached three inches per hour. A spotter east of Butler measured 5 inches of rain between 3 and 5 p.m. and a storm total of 7 inches. An automated gage near Belleville measured a storm total of 3.09 inches. Runoff from the rain caused extensive flooding along the Clear Fork of the Mohican River. The river left its banks and damaged a bridge on State Route 95 just northeast of Butler. A culvert neaby was also washed out. Street flooding was reporting in Butler and also in Mansfield. Many homes sustained damage, mainly from basement flooding. Several roads had to be closed because of flooding. Crop losses are also expected as standing water delayed the wheat crop harvest.
Flash Flood, Holmes
- When
- July 10, 5:30 PM EST to 9:30 PM EST
- Where
- Holmes County, West Portion
- Property damage
- $1.1 million
- Crop damage
- $250,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.561, -81.929 (the zone’s center; the record gives no point)
Heavy thunderstorm rains fell on the northwestern corner of Holmes County during the late afternoon and early evening hours of July 10th. Rainfall rates with these storms were in excess of three inches per hour. Automated gages measured storm totals of 6.52 inches in Nashville and 3.96 inches at Stillwell. Significant flooding occurred in the northwestern portion of the county along the Mohican River. Flooding occurred as much as 300 feet away from the river, and campgrounds along Wally Road sustained significant damage. Hundreds of campers had to be evacuated, many by boat. The evacuations continued through 10 p.m. and were hampered by mudslides along Wally Road. State Route 520 was flooded near Glenmont by Black Creek. A couple homes in the town had flood waters 1 to 3 feet deep on the ground floor. Several roads were washed out and many others had to be closed because of flooding. State Route 39 and County Road 22 were both impassable west of Nashville. Dozens of campers and mobile homes were damaged by the flooding. Many other homes sustained damages from basement flooding. Crop losses are also expected to significant as standing water damaged many fields.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Nebraska, July 10, 2006$1.7 million · 4 events
- Hail and Damaging Winds in Oklahoma, July 10, 20061 injured · $313,000 · 61 kt wind · 25 events
- Hail and Damaging Winds in Ohio, July 10, 2006$316,000 · 1 in hail · 31 events
- Flash Flooding and Lightning Strike in Puerto Rico, July 10, 2006$605,000 · 3 events
- Flash Flooding in Nebraska, July 10, 2006$550,000 · 2 events
- Damaging Winds in Texas, July 10, 2006$175,000 · 57 kt wind · 3 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, July 10, 20065 injured · 1 event
- Flash Flood in Kansas, July 10, 2006$50,000 · 1 event
- Damaging Winds in New York, July 10, 2006$40,000 · 52 kt wind · 3 events
- Flash Flood in Utah, July 10, 2006$25,000 · 1 event
- Hail and Damaging Winds in Oklahoma, July 10, 2006$8,000 · 61 kt wind · 12 events
- Marine Thunderstorm Winds in Lake Erie, July 10, 20068 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526556, 5526557, 5526506, 5526507, 5526555, 5526554.